antidepressant weight control: careful with antidepressant side effects.
When it comes to depression, there is nothing better than using antidepressants so that the person can feel better and tranquil. However, anti-depressant weight gain has become a very controversial topic nowadays and that is why we are going to review the reasons why one of the antidepressant side effects is antidepressant weight gain and why that happens.
When we attack such a delicate and well balanced system as our body is with external chemicals during a long period of time is bound to create disagreeable antidepressant side effects, like weight gain. Today, we are going to analyze the reasons why anti-depressant weight gain is becoming a very popular issue nowadays to answer the questions you might have in mind related to this. The relationship between antidepressants and weight gain is not clear yet, but weight gain is recognized as an antidepressant side effect. Certain antidepressants are more possible to cause antidepressant weight gain than are others; for example, tricyclic antidepressants and monoamine oxidase inhibitors (also known as MAOIs) are more expected to be associated with antidepressant weight gain than are selective serotonin reuptake inhibitors (called SSRIs). The exception to this may be the long-term use of paroxetine (Paxil), which is an SSRI that is more likely to cause antidepressant weight gain than any other SSRIs commonly used. It still not possible to forecast who is most likely to experience antidepressant weight gain, however, recent researches have exposed that people who gain antidepressant weight within about the first week of starting the treatment are more liable to have significant antidepressant weight gain from the medication over an extended period of time.
Currently, many factors can work together to support anti-depressant weight gain during therapy, while some people lose weight as part of their depression as well. In sequence, an improved appetite associated with improved mood may result in increased weight, which is what anti-depressant weight is all about: people get over depression so they start eating more. The problem is that overeating as a result of depression can also cause weight gain, as well as some medical conditions that imitate depression —like hypothyroidism — may result in weight gain.
My recommendation for you today regarding antidepressant weight gain is to decrease the dose if you are in the remission process, since habitually higher doses are accountable for more weight gain. If after reducing the dose the weight continues to increase or depressive symptoms come back, try to change the medication, but let me tell you that there are some antidepressants within the same class that cause less antidepressant weight gain, such as Prozac, which can be substituted for Paxil or Zoloft, or the newer antidepressant Cymbalta, announced as a non weight gain antidepressant.
For more information, talk to your doctor and ask for additional advice, and remember: do not stop using antidepressant without his approval, as undesired antidepressant side effects would start to appear on your body and we don’t want that. You can also investigate online to get more information, but first consult your physician.